MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TANDEM INTL BIPOLAR 42OD 22ID; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED

SMITH & NEPHEW, INC. TANDEM INTL BIPOLAR 42OD 22ID; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED
Catalog Number 71324042
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Injury (2348)
Date of Event 11/16/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Dr (b)(6) performed a hemiarthroplasty on his patient using the above implants.Once the hip was reduced he noted that there was no movement between the 22mm femoral head and the tandem shell, effectively negating the benefit of using a bi-polar construct.Even on moving the articulating surface by hand the components were very stiff and resistant to free movement.Revision surgery was performed on (b)(6) 2018.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed parts revealed no prior complaints for the listed batches.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.
 
Additional Manufacturer Narrative
Correct date added.

Brand Name
TANDEM INTL BIPOLAR 42OD 22ID
Common Device Name
PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8394723
Report Number1020279-2019-00909
Device Sequence Number240476
Product Code KWY
UDI-Device Identifier07611996118674
UDI-Public07611996118674
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K023743
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/19/2024
Device Catalogue Number71324042
Device Lot Number14GM14216
Initial Date Received by Manufacturer 02/25/2019
Supplement Date Received by Manufacturer02/25/2019
02/25/2019
Initial Report FDA Received Date03/06/2019
Supplement Report FDA Received Date03/06/2019
05/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age84 YR